We have three main programs each day: Toddlers (for children ages 1-3), Preschool (for children ages 2.5-5), and Kinder (for children ages 4.5-7). There is some overlap in the ages so that we can work with you and your child to determine what program is the right fit for the moment. We also have an aftercare program for Patchwork alumni in K-5, as well as a Summer Program. Please see the specific pages for details about each program, as well as information below that is common for all programs throughout the school.
Goals for Students
- Critical Thinking
- Love of Learning
- Communication Skills
- Leadership Skills
- Self Expression
- Ability to Listen
I love the ratio and feel my child gets a great amount of attention AND space to grow, too. The only disadvantage I see is that there are not more of these types of schools nationally… The teachers are wonderful, my wife and I have learned a lot from their approach and are able to connect with our sons in a truly unique manner compared to what I believe we would have versus a traditional approach. Get prepared for a shift in what’s possible. I always wanted to connect with my children like this and I truly appreciate what the school and community has made possible.Trevor Mickelson, Parent & Board President
Within each program there are a mix of ages, and throughout the day children will also have opportunities to interact with students from other programs, whether just over the fence, or sometimes in combined offerings. This mixed-age environment allows children to have opportunities to learn from older children and mentor younger children, creating a family-like atmosphere.
Each program has a Program Director who is generally the parents’ first point of contact for questions and concerns about their child. We do also have a co-teaching environment which allows all teachers and children to get to know one another, so you are welcome to connect with any staff member you feel comfortable with.
- Half Day is 9:00am – 12:30pm
- Full Day is 9:00am – 3:00pm
- Before School Care is offered every day from 8:00am – 9:00am
- After School Care is offered every day except Wednesdays from 3:00pm – 4:00pm
The Patchwork School is not just a school, it is a community. They care about the entire family and are eager to help in times of crisis. The Patchwork School does not treat [my child] as a child with special needs; he is just [himself]; bright, beautiful, & sweet!! The Director, Michele Beach said to me, “we are all normal, we just need to learn to accept our differences.” Wow!! This is an amazing place to be!Parent
Flow of the Day
Although it varies slightly for each program, we generally follow a similar routine throughout the whole school, allowing fluidity and also consistency. Thus, the times are flexible and change as needed, depending on the group’s interests and the flow of the particular day, but this can give you an idea of what a day is like:
~8:00 (about 1 hour) Early Drop-off – For those children arriving early, this is a time for free play with others or individually or small group work with a teacher.
~9:00-9:15 (about 30 minutes) Children Arrive and We Greet Each Other – We offer a fairly long drop-off window because we understand that it is very difficult to arrive exactly on time with small children. We also want to have ample opportunity to welcome each child individually and ensure a smooth transition. We will work with you to find a consistent drop-off routine that works for you and your child.
~9:30 (10-30 minutes) Morning Meeting – This is a special time of day where we gather in small groups to have a chance to talk and listen to one another. We often sing songs, read books, share about our weekends, discuss ideas for the day, or just chat about an interesting topic. We ask that parents make every effort to arrive prior to meeting, as it can feel awkward for children to try to say goodbye mid-meeting.
~10:00 (10-30 minutes) Snack Time – We gather and offer a healthy snack, provided by famlies. The teachers and children enjoy coming together to chat with one another as we continue to further our plans for the day.
~10:20 (1-1.5 hours) Unscheduled Time – The greatest gift we can give the children is this large block of unscheduled time, during which anything can happen. Teachers set out new provocations, children and teachers host offerings, children create their own activities using the rich materials in the environment, visitors and community members share their talents and expertise, and spontaneous events occur (from caterpillar sightings to dance parties). Because we do not have a rigid structure, we are able to thoroughly enjoy this time and delve deeply into whatever we may be doing in that moment.
~11:15 (5-10 minutes) Clean Up – We work together as a community to clean up from our morning activities. Children are expected to help, but the focus is on participating in some way so that everyone feels involved rather than overwhelmed.
~11:30 (5-30 minutes) Lunch Time – This is one of the children’s favorite times of day as they at last get to crack open their beloved lunch boxes to see what treasures have been packed inside. We all enjoy sitting down together as a community to enjoy a meal, or sometimes in small groups to talk with just a few friends.
~12:00 (1-2 hours) Nap Time – Depending on when your child seems to most easily fall asleep, the teachers will assist them in laying on a mat for a nap or rest. Most children that nap well at home have no problem napping at school and some need a little extra support which teachers are happy to help with. You are encouraged to bring loveys or other items that help your child sleep.
12:30 (5-45 minutes) Half-day Pick-up Time – This is a great time to do a quick check-in with a teacher about the day, to spend a moment playing with your child in the sandbox, or to catch up with another parent. We just ask that parents leave by 12:40 so that we can help full-day students move on with their day.
~1:00 (1-1.5 hours) Afternoon Offerings – For those children that aren’t napping, we’ll first offer some quiet afternoon activities, such as reading books or doing puzzles, and then as the afternoon progresses, we’ll help children settle into outdoor play, art activities or other afternoon offerings.
~2:30 (10-20 minutes) Afternoon Snack – We’ll have a small afternoon snack to help children wake up from nap and/or transition into the end of the day.
3:00 Pick-up Time – For the full-day pick up you will also have a chance to check in with one of the teachers about your child’s day.
3:00-4:00 (1 hour) Aftercare – On every day except for Wednesdays (when we have our staff meetings) we offer a one-hour aftercare for a small group of children and one or two teachers.
We are excited to be able to accept a limited number of CCAP students in the each program, so please let us know if this is something you are interested in.